Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Oct 18, 2012, 2:39 AM CDT for Allen Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2012, 2:39 AM CDT (07:39 UTC)
- Expired
- Oct 18, 2012, 3:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
666
WWUS84 KLCH 180739
SPSLCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 AM CDT THU OCT 18 2012
LAZ029>033-041>043-180845-
ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
239 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...AVOYELLES...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 345 AM CDT...
AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES EAST OF SIMMESPORT TO
RAGLEY...MOVING SOUTHEAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
REDDELL AND LEBLANC BY 245 AM...
VILLE PLATTE...TOPSY...MAMOU AND KINDER BY 250 AM...
LEBEAU...GRAND PRAIRIE AND BAYOU CURRENT BY 255 AM...
DURALDE BY 300 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3099 9177 3098 9180 3089 9179 3085 9181
3084 9179 3081 9180 3079 9176 3071 9173
3058 9175 3028 9287 3052 9335 3103 9175
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Oct 17, 10:24 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Oct 17, 10:24 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1024 PM CDT WED OCT 17 2012 .DISCUSSION... 06Z TAF ISSUANCE. && .AVIATION... S WINDS SLOWLY DIMINISHING AHEAD OF THE APPROACHING COLD FRONT OVER NW LA/E TX THIS EVENING. SCT SHRA/TSRA CONTINUING TO DEVELOP ALONG THE FRONT AS IT CONTINUES TO THE SE AT 20-25 KTS. THUS...NOT MUCH CHANGES TO ONGOING TERMINAL FORECASTS. THUS...KEPT TEMPO GROUP FOR TSRA & MVFR VSBY/CEILINGS BETWEEN 06-09Z FOR AEX...06-10Z FOR BPT...07-11Z FOR LCH...AND 08-12Z FOR LFT/ARA. MVFR CEILINGS EXPECTED SEVERAL HOURS AFTER FROPA...AND EXPECTED TO BECOME VFR BY 14-15Z THU. EXPECT FAIRLY BRISK NE WINDS 10-13KTS AFTER 15Z AS WELL. WINDS EXPECTED TO SUBSIDE BY 00-01Z FRI. DML && .PREV DISCUSSION... /ISSUED 922 PM CDT WED OCT 17 2012/ UPDATE...THE COLD FRONT IS APPROACHING CROCKETT IN EAST TEXAS AND IS MOVING SOUTHEAST AT 20 MPH. AT THIS RATE, JASPER SHOULD FEEL THE EFFECTS OF THE FRONT JUST AFTER MIDNIGHT WITH A SHIFT ON WINDS TO THE NORTHWEST AND MUCH DRIER HUMIDITIES. BEAUMONT WILL BE NEXT UP AT 3 AM. ALEXANDRIA AND LAKE CHARLES AROUND 5 AM, AND FINALLY LAFAYETTE ABOUT 8 AM. TRIMMED BACK ON POPS A BIT SINCE SOME DRIER AIR HAD MOVED IN AROUND 5K FEET PER THE EVENING LAKE CHARLES SOUNDING, NOT SURPRISING DUE TO THE GOOD SOUTHWESTERLY FLOW IN THE LOW LEVELS. A THIN BAND OF CONVECTION WILL ACCOMPANY THE FRONT AND IS BEING TRACKED ON AREA RADARS. NOTHING CLOSE TO STRONG AT THIS TIME. SEVERE ACTIVITY IS IN NORTHWESTERN MISSISSIPPI. MADE MINOR ADJUSTMENTS UPWARD ON TEMPS DUE TO THE SLIGHTLY SLOWER MOVEMENT OF THE FRONT. SWEENEY PREV DISCUSSION... /ISSUED 623 PM CDT WED OCT 17 2012/ DISCUSSION... 00Z TAF ISSUANCE. AVIATION... FAIRLY BRISK S WINDS CONTINUE OVER TERMINALS EARLY THIS EVENING...WHICH IS EXPECTED TO DIMINISH SOMEWHAT AHEAD OF THE APPROACHING COLD FRONT THIS EVENING AND OVERNIGHT. NOT MUCH CHANGES TO ONGOING TERMINAL FORECASTS...SCT SHRA EXPECTED BY LATE THIS EVENING...AND SHRA/TSRA ALONG THE FRONTAL PASSAGE BETWEEN 06-12Z ACROSS SE TX/C AND S LA. THUS...KEPT TEMPO GROUP FOR TSRA & MVFR VSBY/CEILINGS BETWEEN 05-09 FOR AEX...06-10Z FOR BPT/LCH...AND 08-12Z FOR LFT/ARA. MVFR CEILINGS EXPECTED FOR 6-8 HOURS AFTER FROPA...AND EXPECTED TO BECOME VFR BY 14-15Z THU. EXPECT FAIRLY BRISK NE WINDS 10-13KTS AFTER 15Z AS WELL. DML PREV DISCUSSION... /ISSUED 349 PM CDT WED OCT 17 2012/ DISCUSSION... MID-AFTERNOON SFC ANALYSIS SHOWS AN AREA OF LOW PRESSURE OVER NERN OK WITH A TRAILING COLD FRONT EXTENDING SWWD TO THE TX HILL COUNTRY. MEANWHILE HIGH PRESSURE CONTINUES TO RIDGE SWWD FROM THE ATLANTIC COAST. GRADIENT BETWEEN THE TWO PRODUCING MODERATE SRLY WINDS ACROSS THE AREA THIS AFTERNOON...GENERALLY 10-15 KNOTS. WATER VAPOR IMAGERY SHOWS A STRONG SHORTWAVE CROSSING THE SRN PLAINS. OF COURSE AFTER RAISING POPS WITH AN UPDATE A LITTLE EARLIER THIS AFTERNOON...CONVECTIVE COVERAGE HAS STAYED STATIC AT BEST SINCE. NO MAJOR CHANGES TO THE INHERITED GRIDS/FORECASTS. SRN PLAINS SHORTWAVE WILL CONTINUE DRIVING EWD...PUSHING THE COLD FRONT SEWD INTO THE NWRN ZONES T0WARD MIDNIGHT BEFORE SLOWING ITS MOVEMENT ACROSS THE REMAINDER OF THE FORECAST AREA INTO THURSDAY MORNING. BEST LIFT/MOISTURE ACCOMPANYING THE FRONT WILL COME THIS EVENING OVER MAINLY THE NERN ZONES. SPC HAS THIS AREA IN A SLIGHT RISK ALTHOUGH BEST JET DYNAMICS WILL QUICKLY SWEEP OFF TO THE NE WITH THE SHORTWAVE...WHILE FORECAST SOUNDINGS SHOW MINIMAL SVR POTENTIAL AT BEST SO SVR THREAT LOOKS ISOLATED ATTM. INSTEAD OF INSERTING SVR MENTION WILL RE-ISSUE THIS MORNINGS HAZARDOUS WX OUTLOOK. SFC HIGH WILL BUILD OVER THE FORECAST AREA BEHIND THE FRONT...WHILE A DRY NWRLY FLOW WILL DEVELOP ALOFT... RESULTING IN DRYING CONDITIONS THROUGH TOMORROW MORNING. REMAINDER OF THE FORECAST PERIOD LOOKS QUIET WITH DRY WEATHER ON TAP. RIDGING OVER THE CENTER OF THE COUNTRY WILL MAINTAIN A DRY NRLY FLOW OVER THE WRN GULF COAST REGION THROUGH THE WEEKEND. SFC HIGH WILL BUILD EWD THROUGH THE PERIOD WITH RETURN FLOW SETTING UP BY MONDAY...RESULTING IN A GRADUAL WARM UP WITH INCREASING MOISTURE. RIDGE AXIS PROGGED TO REMAIN PARK JUST WEST ENOUGH TO KEEP WEAK DISTURBANCES TO OUR WEST AND NORTH...THUS THE FIRST HALF OF NEXT WEEK WILL REMAIN POP-FREE ATTM. MARINE... STRONGEST WINDS FOR THIS FORECAST PERIOD ARE OCCURRING ATTM AND WILL CONTINUE INTO THE EVENING AS THE GRADIENT OVER THE REGION WILL MAINTAIN SRLY 15 KNOT OR SO WINDS ESPECIALLY OVER THE OFFSHORE ZONES. WINDS WILL TURN NRLY BEHIND THE FRONT TOMORROW THAN LINGER INTO THE WEEKEND AS THE HIGH GRADUALLY PUSHES EWD. MAINLY LIGHT SRLY FLOW EXPECTED FOR THE END OF THE PERIOD ON MONDAY. 25 && .PRELIMINARY POINT TEMPS/POPS... KLCH 68 80 56 82 55 / 30 10 10 0 0 KBPT 67 80 57 82 59 / 20 10 10 0 0 KAEX 59 79 49 79 50 / 60 10 0 0 0 KLFT 69 81 54 80 52 / 50 10 10 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 17, 3:52 PM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 352 PM CDT WED OCT 17 2012 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-181100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 352 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT...ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...A FEW STORMS COULD BRIEFLY REACH SEVERE LIMITS THIS EVENING...MAINLY ACROSS CENTRAL LOUISIANA. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. GMZ450-452-455-470-472-475-181100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 352 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING BEFORE A COLD FRONT MOVES INTO THE NORTHWESTERN GULF LATER TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FRONT WILL CROSS THE COASTAL WATERS THURSDAY MORNING INTO EARLY AFTERNOON...WITH OFFSHORE WINDS EXPECTED BEHIND IT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
In the hours before
Special weather statement, Oct 18, 12:17 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1217 AM CDT THU OCT 18 2012
LAZ027>031-TXZ260-180615-
NORTHERN NEWTON TX-RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
AVOYELLES LA-
1217 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN...VERNON AND
AVOYELLES PARISHES UNTIL 115 AM CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 16 MILES NORTH OF PINEVILLE TO 7
MILES SOUTH OF TOLEDO BEND DAM...MOVING SOUTHEAST AT 35 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
TIMBER TRAILS AND NEW LLANO BY 1225 AM...
TIOGA AND BALL BY 1230 AM...
SIEPER...PARADISE...OTIS AND KINGSVILLE BY 1235 AM...
OTIS AND LIBUSE BY 1240 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS.
LAT...LON 3150 9268 3146 9270 3140 9266 3148 9219
3133 9207 3135 9203 3130 9199 3130 9191
3128 9194 3130 9199 3125 9200 3066 9318
3117 9376 3117 9358 3128 9353 3128 9345
3134 9342 3137 9335 3135 9295 3152 9273
21Special weather statement, Oct 18, 1:35 AM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
135 AM CDT THU OCT 18 2012
LAZ027>033-041-042-073-TXZ201-215-216-259>262-180730-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-JEFFERSON TX-
ST. LANDRY LA-RAPIDES LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-
VERNON LA-AVOYELLES LA-CALCASIEU LA-ORANGE TX-JEFFERSON DAVIS LA-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-WEST CAMERON LA-
135 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON...
JEFFERSON AND ORANGE COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR ST.
LANDRY...RAPIDES...EVANGELINE...BEAUREGARD...ALLEN...VERNON...
AVOYELLES...CALCASIEU...JEFFERSON DAVIS AND CAMERON PARISHES UNTIL
230 AM CDT...
AT 136 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 103 MILES NORTHEAST OF
BORDELONVILLE TO NOME...MOVING SOUTHEAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
BROUILLETTE...ORETTA...LONGVILLE AND ECHO BY 140 AM...
LAKE OPHELIA NATIONAL WILDLIFE REFUGE...MARKSVILLE...DRY CREEK AND
PINE FOREST BY 145 AM...
OAKDALE AND MITTIE BY 150 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3020 9462 3137 9209 3132 9200 3123 9199
3130 9191 3119 9167 3090 9181 2975 9430
2988 9436 2989 9444 3011 9445 3013 9461Local storm report, Oct 18, 2:27 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
227 AM CDT THU OCT 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND DMG 3 N LACAMP 31.21N 92.92W
10/18/2012 VERNON LA LAW ENFORCEMENT
DOWNED TREES CAUSED TRAFFIC ACCIDENT.
&&
JTRARESSpecial weather statement, Oct 18, 2:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 AM CDT THU OCT 18 2012
LAZ029>033-041>043-180845-
ST. LANDRY LA-EVANGELINE LA-BEAUREGARD LA-ALLEN LA-ACADIA LA-
AVOYELLES LA-CALCASIEU LA-JEFFERSON DAVIS LA-
239 AM CDT THU OCT 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...EVANGELINE...
BEAUREGARD...ALLEN...ACADIA...AVOYELLES...CALCASIEU AND JEFFERSON
DAVIS PARISHES UNTIL 345 AM CDT...
AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 14 MILES EAST OF SIMMESPORT TO
RAGLEY...MOVING SOUTHEAST AT 30 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
REDDELL AND LEBLANC BY 245 AM...
VILLE PLATTE...TOPSY...MAMOU AND KINDER BY 250 AM...
LEBEAU...GRAND PRAIRIE AND BAYOU CURRENT BY 255 AM...
DURALDE BY 300 AM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3099 9177 3098 9180 3089 9179 3085 9181
3084 9179 3081 9180 3079 9176 3071 9173
3058 9175 3028 9287 3052 9335 3103 9175The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:34 AM CDT | Tornado Warning | LCH | Rapides, Vernon | 26 min |
| Oct 18, 12:48 AM CDT | Tornado Warning | LCH | Rapides | 27 min |
| Oct 18, 12:58 AM CDT | Tornado Warning | LCH | Rapides, Vernon | 32 min |
| Oct 18, 1:06 AM CDT | Tornado Warning | LCH | Avoyelles, Rapides | 24 min |
| Oct 18, 1:22 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Vernon | 53 min |
| Oct 18, 1:35 AM CDT | Special Weather Statement | LCH | Allen, Avoyelles, Beauregard, Calcasieu, Evangeline | 55 min |
| Oct 18, 1:49 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 56 min |
| Oct 18, 2:50 AM CDT | Special Weather Statement | LCH | Calcasieu | 55 min |
| Oct 18, 2:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 18, 3:26 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis, Lafayette | 64 min |
| Oct 18, 4:24 AM CDT | Special Weather Statement | LCH | Lafayette, Vermilion | 66 min |
| Oct 18, 5:25 AM CDT | Special Weather Statement | LCH | Iberia, Vermilion | 65 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.